The size Ramsey number of a directed path

Ido Ben-Eliezer, Michael Krivelevich, Benny Sudakov

Research output: Contribution to journalArticlepeer-review

Abstract

Given a graph H, the size Ramsey number r e(H, q) is the minimal number m for which there is a graph G with m edges such that every q-coloring of E(G) contains a monochromatic copy of H. We study the size Ramsey number of the directed path of length n in oriented graphs, where no antiparallel edges are allowed. We give nearly tight bounds for every fixed number of colors, showing that for every q≥1 there are constants c 1=c 1(q), c 2 such thatc1(q)n2q(logn)1/q(loglogn)(q+2)/q≤re(Pn→,q+1)≤c2n2q(logn)2. Our results show that the path size Ramsey number in oriented graphs is asymptotically larger than the path size Ramsey number in general directed graphs. Moreover, the size Ramsey number of a directed path is polynomially dependent on the number of colors, as opposed to the undirected case.Our approach also gives tight bounds on re(Pn→,q) for general directed graphs with q≥. 3, extending previous results.

Original languageEnglish
Pages (from-to)743-755
Number of pages13
JournalJournal of Combinatorial Theory. Series B
Volume102
Issue number3
DOIs
StatePublished - May 2012

Keywords

  • Monochromatic directed paths
  • Ramsey theory
  • Size Ramsey number

Fingerprint

Dive into the research topics of 'The size Ramsey number of a directed path'. Together they form a unique fingerprint.

Cite this